What Does a Cocaine High Feel Like?
Quick and intense, a cocaine high begins within 15 seconds of snorting cocaine, peaks after five minutes, and ends within a half hour. During that high, cocaine users feel a surge of energy and a sharp increase in alertness. Cocaine rushes tend to increase euphoric feelings, cause rapid speech and outgoingness, and lead to increased sexual desire. Many people experience high levels of confusion and paranoia while high on cocaine, as well. When cocaine’s burst of euphoria wears off, cocaine users are often left feeling deadened, exhausted and irritable. This combination results from hyperactivity during the cocaine high, along with repeated cocaine dosings in order to stave off the common crashing feeling associated with cocaine use. When the cocaine wears off, users generally become exceedingly tired, depressed, and have difficulty concentrating or focusing.
What Are the Physical Effects of Cocaine?
Like most stimulants, the energized feeling cocaine brings is accompanied by increases in blood pressure, heart rate, and body temperature created by constricted blood vessels. These changes increase cocaine users’ chances of experiencing a stroke or heart attack, as well as heightening risk of developing stomach ulcerations.
Cocaine users often hold tension in their facial muscles with eyes wide open, dilated pupils, and a clenched jaw. Because cocaine irritates the nose, many cocaine users experience runny or “stuffy” noses, and commonly present white powder residue around their mouths or noses. Repeated use makes this irritation progress to permanent physical damage, such as a deviated septum—occurring when the membrane separating the two nostrils is corroded by the cocaine and becomes perforated. With regular use, cocaine users often also suffer bloody noses either while using cocaine or the day after use.
Can You Overdose From Cocaine?
Cocaine overdoses are harrowing and potentially fatal. Overdose often occurs when cocaine dependent individuals either inject cocaine directly into the veins or mix it with alcoholic drinks. An overdose begins with a surging heart rate and proceeds to convulsions. Death can result from either heart attack or respiratory failure.
Image via We Heart It